Thyroid Cancer / Nodules & Hyperthyroidism Expert Forum
Synthroid causing severe dehydration symptoms?
About This Forum:

Questions in the Thyroid forum are answered by Mark Lupo, MD. Topics covered include Goiter, Graves Disease, Hyperthyroid, Parathyroid/Calcium Problems, Thyroid Cancer, Thyroid Nodules/Cysts, Thyroiditis, Thyroid & Pregnancy, Thyroid Stimulating Hormone (TSH), Thyroid Tests, and Thyroid Surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Synthroid causing severe dehydration symptoms?

Dear Dr. Lupo,
Two months ago I landed in the ER with "severe dehydration".  It started with me getting suddenly extremely cold, heart palpitations, feeling like I wasn't there - going to pass out, skin on hand would not tent.  We got to the ER and they diagnosed me with "severe dehydration".  I couldn't warm up for hours.  I was discharged serveral hours later after IV fluids and they attributed it to travel the day before, and (after test results) getting too much thyroid medication.  It took me over a week to start to feel normal, but never really felt right.   I was extremely fatigued and felt like I was going to pass out any moment.  Two months later, and Synthroid dosage lowered to .150, I experienced another "episode".  Got extremely cold extremely fast and felt like I was going to lose consciousness at any second.  It lasted for 3 1/2 hours as I got fluids into me.  No reason for me to "dehydrate" this time.  The following week I'm still extremely fatigued and cannot get enough to drink.  Docs have rechecked thyroid levels, calcium, potassium, etc and are sending me onto a cardiologist for a heart monitor.  I had thyroid cancer 17 years ago which had moved into my lymph nodes. I received radioactive Iodine treatments.  Could this be an intolerance to the Synthroid?    Any help is GREATLY appreciated.  
Related Discussions
97953_tn?1193367871
Unless the thyroid levels are showing hyper (low TSH, high T4) then the synthroid is not likely the cause -- I doubt it would be one of the fillers in the synthroid, but could change to levoxyl to test that theory.  Would also test sodium levels - but this has probably been done.  If it keeps happening, then you will need  a comprehensive work-up (as it seems they are starting) to figure out what's happening.
2 Comments
Blank
Avatar_f_tn
Would you be on water pills by any chance?
Blank
Avatar_f_tn
A related discussion, episodes of sleep was started.
Blank
Continue discussion Blank
This Forum's Experts
97953_tn?1193367871
Mark Lupo, M.D.Blank
Thyroid & Endocrine Center of Florida
Sarasota, FL
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank